Alert archive / Indiana / Beach Hazards Statements in 2017

Beach Hazards Statement 1, NWS Chicago, IL

May 24, 2017Lake County, Porter County, Indiana; Lake County, Illinois

NWS Chicago, IL issued this beach hazards statement at May 24, 2017, 10:30 AM CDT for Lake County, Porter County, Indiana; Lake County, Illinois. It took effect at May 24, 2017, 1:00 PM CDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
May 24, 2017, 10:30 AM CDT (15:30 UTC)
In effect from
May 24, 2017, 1:00 PM CDT
Expired
May 25, 2017, 10:00 PM CDT
In force
33 hr
Issued by
NWS Chicago, IL

Counties Lake County, IL, Lake County, IN, Porter County, IN

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 3.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2017-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2017-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

674 
WHUS43 KLOT 241530
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1030 AM CDT WED MAY 24 2017

ILZ006-014-INZ001-002-242330-
/O.NEW.KLOT.BH.S.0001.170524T1800Z-170526T0000Z/
LAKE IL-COOK-LAKE IN-PORTER-
1030 AM CDT WED MAY 24 2017

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH
HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH THURSDAY EVENING. 

* LOCATION...NORTHEAST ILLINOIS AND NORTHWEST INDIANA BEACHES.

* FORECAST WAVE HEIGHTS...4 TO 6 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT: WWW.CPDBEACHES.COM.

&&

$$

BMD
7 follow-up statements
324 
WHUS43 KLOT 242038
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
338 PM CDT WED MAY 24 2017

ILZ006-014-INZ001-002-250445-
/O.CON.KLOT.BH.S.0001.000000T0000Z-170526T0000Z/
LAKE IL-COOK-LAKE IN-PORTER-
338 PM CDT WED MAY 24 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY
EVENING...

* LOCATION...NORTHEAST ILLINOIS AND NORTHWEST INDIANA BEACHES.

* FORECAST WAVE HEIGHTS...4 TO 7 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT: WWW.CPDBEACHES.COM.

&&

$$

MTF
670 
WHUS43 KLOT 250226
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
926 PM CDT WED MAY 24 2017

ILZ006-014-INZ001-002-251030-
/O.CON.KLOT.BH.S.0001.000000T0000Z-170526T0000Z/
LAKE IL-COOK-LAKE IN-PORTER-
926 PM CDT WED MAY 24 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY
EVENING...

* LOCATION...NORTHEAST ILLINOIS AND NORTHWEST INDIANA BEACHES.

* FORECAST WAVE HEIGHTS...5 TO 8 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT: WWW.CPDBEACHES.COM.

&&

$$

MTF
537 
WHUS43 KLOT 250820
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
320 AM CDT THU MAY 25 2017

INZ001-002-251630-
/O.EXT.KLOT.BH.S.0001.000000T0000Z-170526T0300Z/
LAKE IN-PORTER-
320 AM CDT THU MAY 25 2017

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS EVENING...

* LOCATION...NORTHEAST ILLINOIS AND NORTHWEST INDIANA BEACHES.

* FORECAST WAVE HEIGHTS...4 TO 7 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT: WWW.CPDBEACHES.COM.

&&

$$

ILZ006-014-251630-
/O.CON.KLOT.BH.S.0001.000000T0000Z-170526T0000Z/
LAKE IL-COOK-
320 AM CDT THU MAY 25 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* LOCATION...NORTHEAST ILLINOIS AND NORTHWEST INDIANA BEACHES.

* FORECAST WAVE HEIGHTS...4 TO 7 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT: WWW.CPDBEACHES.COM.

&&

$$

RODRIGUEZ
837 
WHUS43 KLOT 251523
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1023 AM CDT THU MAY 25 2017

ILZ006-014-252330-
/O.CON.KLOT.BH.S.0001.000000T0000Z-170526T0000Z/
LAKE IL-COOK-
1023 AM CDT THU MAY 25 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* LOCATION...NORTHEAST ILLINOIS AND NORTHWEST INDIANA BEACHES.

* FORECAST WAVE HEIGHTS...4 TO 7 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT: WWW.CPDBEACHES.COM.

&&

$$

INZ001-002-252330-
/O.CON.KLOT.BH.S.0001.000000T0000Z-170526T0300Z/
LAKE IN-PORTER-
1023 AM CDT THU MAY 25 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* LOCATION...NORTHEAST ILLINOIS AND NORTHWEST INDIANA BEACHES.

* FORECAST WAVE HEIGHTS...4 TO 7 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT: WWW.CPDBEACHES.COM.

&&

$$

MM
553 
WHUS43 KLOT 252109
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
409 PM CDT THU MAY 25 2017

ILZ006-014-260000-
/O.CON.KLOT.BH.S.0001.000000T0000Z-170526T0000Z/
LAKE IL-COOK-
409 PM CDT THU MAY 25 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* LOCATION...NORTHEAST ILLINOIS BEACHES.

* FORECAST WAVE HEIGHTS...3 TO 5 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT: WWW.CPDBEACHES.COM.

&&

$$

INZ001-002-260300-
/O.CON.KLOT.BH.S.0001.000000T0000Z-170526T0300Z/
LAKE IN-PORTER-
409 PM CDT THU MAY 25 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* LOCATION...NORTHWEST INDIANA BEACHES.

* FORECAST WAVE HEIGHTS...3 TO 6 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT: WWW.CPDBEACHES.COM.

&&

$$
005 
WHUS43 KLOT 260005
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
705 PM CDT THU MAY 25 2017

ILZ006-014-260115-
/O.EXP.KLOT.BH.S.0001.000000T0000Z-170526T0000Z/
LAKE IL-COOK-
705 PM CDT THU MAY 25 2017

...BEACH HAZARDS STATEMENT HAS EXPIRED...

WAVES WILL CONTINUE TO SLOWLY SUBSIDE THIS EVENING.

$$

INZ001-002-260300-
/O.CON.KLOT.BH.S.0001.000000T0000Z-170526T0300Z/
LAKE IN-PORTER-
705 PM CDT THU MAY 25 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* LOCATION...NORTHWEST INDIANA BEACHES.

* FORECAST WAVE HEIGHTS...3 TO 6 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT: WWW.CPDBEACHES.COM.

&&

$$
197 
WHUS43 KLOT 260303
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1003 PM CDT THU MAY 25 2017

INZ001-002-260415-
/O.EXP.KLOT.BH.S.0001.000000T0000Z-170526T0300Z/
LAKE IN-PORTER-
1003 PM CDT THU MAY 25 2017

...BEACH HAZARDS STATEMENT HAS EXPIRED...

WAVES WILL CONTINUE TO SLOWLY SUBSIDE TONIGHT.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at May 24, 6:39 AM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, May 24, 6:39 AM CDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
639 AM CDT Wed May 24 2017

.SHORT TERM...
315 AM CDT

Through Thursday...

Unseasonably strong upper low over Iowa is moving steadily south
this morning with GOES-16 low (7.34 micron) and mid (6.95 micron)
water valor imagery depicting the upper low nicely and also of
note is a strong shortwave over Arkansas. As the IA upper low
moves south today, the strong shortwave trough over AR is forecast
to pivot around the southeast and then eastern flanks of the upper
low. GOES-16 imagery confirms there is a healthy supply of
moisture with this feature which should spread north today across
Indiana as the shortwave lifts north and surface low pressure
deepens in response. A healthy TROWAL is likely to develop with
the northwestern extent of this precipitation probably making it
into at least our southeast third of our CWA later this
afternoon, with a pretty sharp cut off to the northwest.

Other than this precip, anticipate the slug of rain over NE IL
currently to decrease in coverage and intensity as the upper low
drops southward. A good deal of the CWA will spend most of the day
with little or no precipitation, with some isolated instability
showers probably developing western CWA this afternoon to the west
of the shadow of more stable air spreading inland from Lake
Michigan. Any spotty diurnal showers west will quickly fade at
sunset with guidance now in pretty good agreement in shifting the
precip with the secondary s/w east of our CWA during the early
evening, with our CWA likely rain-free by midnight, if not sooner.

Some partial clearing is expected tonight, but guidance is
currently suggests winds should stay up enough to prevent fog from
becoming a big problem tonight.

Temps will remain cool for this time of year today, especially
near the lake where a brisk wind blowing down the full fetch of
the lake will probably hold temps mostly in the low to mid 50s
near the shore, while inland areas likely climb into the low to
mid 60s.

Thursday, temps will moderate and we should see at least partly
cloudy skies. Gradient will favor NNW winds, which will
undoubtedly allow a healthy lake breeze to form in the afternoon
and penetrate inland. Behind the lake breeze, temps along the
shore should drop into the low to mid 50s, while inland areas
moderate into the mid 60s to low 70s (warmest west).

- Izzi

&&

.LONG TERM...
315 AM CDT

Friday through Tuesday...

Medium range forecast gets a little tricky with generally lower
confidence in the details. In the wake of the departing upper low,
we should transition to largely a zonal flow over much of the
CONUS late in the week into the first part of the weekend. Due to
the zonal flow, shortwave troughs moving across the country will
be low amplitude and because of this models are struggling with
the timing of shortwaves and subsequent rain chances late in the
week into the weekend.

Unfortunately, blending model solutions together results in
precip chances in the forecast almost every period from Friday
through Monday because the widely varying model solutions. This is
likely misleading as the majority of the weekend will be dry. Due
to the lower than average confidence in patterns like this, made
very few changes to blended model initialization grids.

GFS 7 day running mean skill scores have been very low recently,
so leaning on the ECMWF and its 51 member ensembles suggests that
the baroclinic zone will likely set up pretty far to the south of
our CWA Friday into Saturday, with precip threat Friday, Friday
night, through early Saturday looking very low over most of our
CWA. Best chances (which still appear low) would be our southern
counties Friday night.

By Saturday night through Monday, look for another unseasonably
strong large deep tropospheric closed low to dig southeast into
the Great Lakes region. A fair number of EPS members and the
operational ECMWF support a shortwave trough zipping east along
the southern flank of this digging long wave trough. This
shortwave could be close enough to bring some threat of showers
and thunderstorms north into our CWA Sat night, mainly southern
CWA and looks to be one of the better chances of seeing
widespread-ish rain this weekend.

Sunday and Monday look mainly dry, though depending on the
positioning the coldest air aloft, couldn't rule out some isolated
to widely scattered instability showers and perhaps a storm
during mid afternoon through early evening hours. At this point,
neither Sun nor Mon look to be a washout and could very well still
end up being mostly dry.

Temps should be closer to normal this weekend with lake cooling
likely Saturday, but looking less likely Sunday and Monday with
westerly surface winds most likely to bring the 70 degree warmth
right up to the lakefront.

- Izzi

&&

.AVIATION...
For the 12Z TAFs...

Latest radar imagery showing solid area of light showers finally
exiting to the northeast. This trend will continue and although
some isolated light showers may linger for a few hours at the
start of the period, do think the majority of today will be dry.
RFD may see a slightly longer period of isolated light showers
this morning. Then, after a dry period this afternoon, it does
look like light showers may briefly return this evening. However,
this should not be any long duration rain, with conditions once
again drying out through tonight. VFR ceilings have been observed
for most of the night, likely due to the rain overhead. As this
rain is exiting, do think there is still a higher likelihood of
IFR ceilings this morning. This trend is occurring at this time,
with GYY and MDW now observing IFR conditions. So have kept IFR in
this morning, but may have not kept these lower ceilings in long
enough with IFR possibly staying in place through midday. A slow
improvement is then expected soon there after, into the afternoon.
Ceilings remain tonight, but confidence is lower with how low
they will get. Have maintained similar forecast, but will need to
monitor for the possibility of lower ceilings tonight into
Thursday morning. Northeast winds will be in place for much of
today, with speeds steadily increasing today.

Rodriguez

&&

.MARINE...
416 AM CDT

Despite low pressure situated just to the south of the lake early
this morning, gradient over the lake has been supportive of
relatively lighter winds for the most part. In this pattern, dense
fog has developed mainly over the south half of the lake. Have
issued a dense fog advisory for the south half of the open waters
and for a portion of the IL nearshore waters. Have this advisory
going through mid morning today, but will need to monitor trends
to possibly extend this longer into the day. This low does
strengthen today, and expect northerly winds to increase
throughout the day, with 15 to 25 KT winds in place. Do think a
period of to 30 KT winds are possible this afternoon as well.
These elevated winds and waves look to persist tonight into
Thursday, until this low begins to exit to the east. Have issued a
Small Craft Advisory for these elevated winds and waves, that go
into Thursday. The IL side only goes through Thursday morning
while the IN side goes through the afternoon due to lingering
higher waves.

Rodriguez

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Dense Fog Advisory...LMZ740-LMZ777-LMZ779 until 9 AM Wednesday.

     Small Craft Advisory...LMZ740-LMZ741-LMZ742...1 PM Wednesday to
     10 AM Thursday.

     Small Craft Advisory...LMZ743-LMZ744-LMZ745...4 PM Wednesday to
     4 PM Thursday.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, May 24, 4:13 AM CDT, 6 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
413 AM CDT Wed May 24 2017

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
250915-
Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane-
DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston-
Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton-
413 AM CDT Wed May 24 2017 /513 AM EDT Wed May 24 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...Today and Tonight.

Flooding is expected along portions of the Kankakee River in
northwest Indiana.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Friday through Monday...
  Limited Thunderstorm Risk.

DISCUSSION:

There is a chance of thunderstorms Friday through Monday, mainly
Saturday night and south of I-80.

In addition...flooding is expected along portions of the Kankakee
River in northwest Indiana.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be necessary through tonight.

&&

LMZ740>745-250915-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
413 AM CDT Wed May 24 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE illinois NEARSHORE
WATERS OF LAKE MICHIGAN AND THE indiana NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...Today and Tonight.

Hazardous Conditions for Small Craft are likely.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thursday...
  Hazardous Conditions for Small Craft are likely.

There is a slight chance of thunderstorms Saturday through
Monday.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-250915-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
413 AM CDT Wed May 24 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a slight chance of thunderstorms Saturday through
Monday.

&&

- Izzi

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 9:45 PM CDTSmall Craft AdvisoryLOT48 hr
May 24, 1:48 AM CDTMarine Dense Fog AdvisoryLOT7 hr
May 24, 4:05 AM CDTRiver Flood AdvisoryLOTBureau, LaSalle, Putnam3 days

Nearby

Beach Hazards Statements in Indiana, 2017Beach Hazards Statements in Illinois, 2017Every beach hazards statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.